Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2014, 4:31 PM EDT for Clearfield County, Elk County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 7, 2014, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 60 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS51 KCTP 072031
SVRCTP
PAC033-047-072130-
/O.NEW.KCTP.SV.W.0080.140707T2031Z-140707T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 430 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR REYNOLDSVILLE...AND MOVING EAST AT 35 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ST. MARYS...DUBOIS...SANDY...PENFIELD...ROCKTON...FORCE...
BENEZETTE...LECONTES MILLS...PARKER DAM STATE PARK...BRANDY CAMP...
BROCKPORT...S.B. ELLIOT STATE PARK...MEDIX RUN...HICKS RUN...
KERSEY...WEEDVILLE...TREASURE LAKE AND PENN STATE DUBOIS.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4133 7888 4146 7842 4140 7842 4140 7825
4133 7825 4132 7823 4122 7822 4106 7821
4107 7881 4113 7881 4119 7877 4120 7871
4123 7871 4123 7874 4127 7874
TIME...MOT...LOC 2030Z 267DEG 29KT 4116 7893
$$
LAMBERT/GARTNER1 follow-up statement
272
WWUS51 KCTP 072122
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT MON JUL 7 2014
PAC033-047-072130-
/O.CON.KCTP.SV.W.0080.000000T0000Z-140707T2130Z/
ELK PA-CLEARFIELD PA-
522 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ELK AND NORTH CENTRAL CLEARFIELD COUNTIES...
AT 521 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARKER DAM STATE PARK...MOVING EAST AT 60 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PARKER DAM STATE PARK AND MEDIX RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM
NEAR PARKER DAM STATE PARK. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
&&
LAT...LON 4129 7844 4132 7835 4132 7828 4133 7825
4132 7823 4122 7822 4113 7822 4114 7850
4119 7852 4125 7848
TIME...MOT...LOC 2121Z 262DEG 53KT 4118 7837
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:58 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 7, 3:58 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 PM EDT MON JUL 7 2014 .SYNOPSIS... A WARM FRONT LIFTING NORTH OF THE REGION TODAY WILL BRING WARMER AND MORE HUMID CONDITIONS TO CENTRAL PA...ALONG WITH A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. IT WILL REMAIN UNSETTLED THROUGH MIDWEEK WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE WARM AND HUMID AIR MASS. COOLER AND DRIER CONDITIONS WILL RETURN FOR THE LATER PART OF THE WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... LATEST SFC ANALYSIS SHOWS WEAK WARM FRONT EXTENDING SWD THROUGH WRN NY AND BECOMING DIFFUSE OVER NWRN PA. BROAD SOUTHWEST FLOW FROM THE SURFACE TO 500 MB HAD LEAD TO MARKED INCREASE IN LOW LEVEL MOISTURE OVER THE LAST 24 HOURS AS SHOWN IN SFC OBS AND PW ANALYSIS. ALONG WITH AFTERNOON HEATING...INCREASING MOISTURE WILL CONTRIBUTE TO DEVELOPMENTOF SHOWERS AND THUNDERSTORMS ACROSS CENTRL PA THIS AFTERNOON. AIDED BY SHORTWAVE TROF CROSSING THE AREA SEEN IN LATEST WATER VAPOR IMAGERY AND MID LEVEL 40KT JET MAX MOVING ACROSS NRN PA...THUNDERSTORMS WILL BECOME STRONG TO SEVERE INTO THIS EVENING...ESPECIALLY ACROSS NORTH CENTRAL PA. && .SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/... MUCH BETTER SHEAR AND MOISTURE APPEARS PRIMED TO SURGE OVER PA ON TUESDAY AFTERNOON AND EVENING...WITH DEEP LAYER PW APPROACHING 2" AND 850 MB LLJ >40 KTS PUSHING INTO THE LAUREL HIGHLANDS LATE AFTERNOON AND EVENING. WARM AND MUGGY CONDITIONS WILL PREVAIL FOR ANOTHER DAY...WITH HIGHS RANGING FROM UPPER 70S NORTH TO UPPER 80S SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... NOT MANY BIG CHANGES TO PREVIOUS EXTENDED FORECAST. TSTM CHANCES CONTINUE INTO TUE NIGHT/EARLY WED AS COLD FRONTAL BOUNDARY SLOWLY CROSSES PA...FOLLOWED LATER IN THE DAY BY SECONDARY FRONT THAT WILL PUSH HIGH PWAT AIR FURTHER TO THE SE. DID HOLD MENTION OF LOW POPS IN SE INTO THU...THOUGH ACTIVITY MAY BE FURTHER SE. HIGH PRESSURE TAKES OVER FOR LATE WEEK...WITH MOISTURE CREEPING BACK IN FROM THE SOUTH OVER THE WEEKEND BRINGING INCREASING POPS SAT INTO SUNDAY AS MID LEVEL LAPSE RATES GRADUALLY INCREASE. BROAD TROUGH REMAINS OVERHEAD INTO EARLY NEXT WEEK...WITH MODELS DIFFERING ON STRENGTH...SO LOW DAILY POPS WILL CONTINUE. TEMPERATURES START OFF ABOVE NORMAL WITH NOTICEABLE HUMIDITY /ESP SE/...BUT GRADUALLY COOL BACK TO SEASONAL NORMS BY LATE WEEK...FOLLOWED BY ANOTHER WARMUP NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... ISOLATED SHOWERS AND THUNDERTORMS DEVELOPING ACROSS NRN FORECAST AREA WILL INCREASE IN COVERAGE OVER THE NEXT COUPLE OF HOURS. WHILE TAF SITES WILL MAINTAIN VFR CONDS MOST OF THE TIME...MVFR IS POSSIBLE IN TSRA THORUGH 02Z AT AIRFILES FROM KUNV NORTHWARD. THERE APPEARS TO BE LESS OF A CHC OF TSRA IMPACTS ACROSS THE SE HALF OF THE STATE...THOUGH EARLY TO MID EVENING SHOWERS WILL BE POSSIBLE AS FRONT WILL BE WEAKENING BY THE TIME IT REACHES MDT AND LNS. AFTER THE FRONT PASSES MVFR TO IFR IS POSSIBLE AT BFD OVERNIGHT. OUTLOOK... TUE...EARLY LOW CIGS/FOG POSS AT KBFD. PM TSRA IMPACTS POSSIBLE. WED...EARLY LOW CIGS/FOG POSS W MTNS. SLIGHT CHC OF PM TSRA IMPACTS SE. THU-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/MARTIN NEAR TERM...GARTNER SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...CERU/GARTNER
Hazardous weather outlook, Jul 7, 3:04 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT MON JUL 7 2014 PAZ025>028-033>036-050-056>059-063>066-081915- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 304 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-024-037-041-042-045-046-049-051>053- 081915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 304 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Jul 7, 3:11 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT MON JUL 7 2014
PAZ006-037-072015-
TIOGA PA-POTTER PA-
311 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING SUMMIT...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHERRY SPRINGS STATE PARK AROUND 320 PM EDT.
GALETON...DENTON HILL STATE PARK AND LYMAN RUN STATE PARK AROUND
330 PM EDT.
GAINES AND HARRISON VALLEY AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ULYSSES...SKI DENTON
SKI AREA...SWEDEN VALLEY AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4171 7744 4151 7808 4153 7812 4170 7819
4199 7761
TIME...MOT...LOC 1911Z 240DEG 49KT 4167 7804
MARTINSpecial weather statement, Jul 7, 3:37 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT MON JUL 7 2014
PAZ041-042-046-053-072030-
SULLIVAN PA-COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
337 PM EDT MON JUL 7 2014
...A CLUSTER STRONG THUNDERSTORMS IS AFFECTING THE AREA...
AT 334 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR BARBOURS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STRONG THUNDERSTORMS WILL BE NEAR... KETTLE CREEK GORGE
AROUND 340 PM EDT. MUNCY VALLEY AROUND 350 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...FORKSVILLE...HILLSGROVE...GARDEN VIEW...DUSHORE...
SOUTH WILLIAMSPORT...BENTON...EAGLES MERE...WILLIAMSPORT AIRPORT AND
LAPORTE.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 10 AND 29.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4132 7631 4120 7632 4116 7672 4117 7674
4118 7680 4116 7688 4115 7690 4113 7711
4133 7729 4156 7636 4154 7622
TIME...MOT...LOC 1934Z 240DEG 49KT 4134 7682
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:11 PM EDT | Special Weather Statement | CTP | Potter | 64 min |
| Jul 7, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 42 min |
| Jul 7, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 53 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | CTP | Cameron | 67 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | CTP | Warren | 50 min |
| Jul 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 41 min |
| Jul 7, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 52 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jul 7, 6:12 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Jul 7, 6:26 PM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Jul 7, 6:42 PM EDT | Special Weather Statement | CTP | Clearfield | 63 min |
| Jul 7, 6:58 PM EDT | Special Weather Statement | CTP | Montour | 62 min |
| Jul 7, 7:28 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 32 min |
| Jul 7, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Union | 64 min |
| Jul 7, 7:51 PM EDT | Special Weather Statement | CTP | Clearfield | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.